Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 50, NWS Jackson, KY

August 14, 2011Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 14, 2011, 4:30 PM EDT for Pike County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 4:30 PM EDT (20:30 UTC)
Expired
Aug 14, 2011, 8:30 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WGUS53 KJKL 142030
FFWJKL
KYC195-150030-
/O.NEW.KJKL.FF.W.0050.110814T2030Z-110815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 830 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS MOVING ACROSS THE AREA HAD PRODUCED UPWARDS OF TWO   
  INCHES ACROSS THE WARNED AREA IN LESS THAN AN HOUR. MUCH OF        
  THIS AREA RECEIVED HEAVY RAINFALL ON SATURDAY. ADDITIONAL          
  RAINFALL THROUGH 6 PM EDT WILL RANGE FROM A QUARTER OF AN INCH OR  
  LESS NEAR PHYLLIS TO AS MUCH AS AN ADDITIONAL INCH NEAR PHELPS
  AND WOODMAN.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH   B    
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...ARGO...BOARD TREE...BUSKIRK...COLEMAN... JAMBOREE...     
  MAJESTIC...PHELPS...PHYLLIS AND WOODMAN.

SOME OF THE MOST AFFECTED CREEKS AND STREAMS INCLUDE...BUT ARE NOT 
LIMITED TO...ROAD FORK...ASH LICK FORK...BEECH CREEK...AND PETER
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3742 8213 3743 8235 3752 8232 3755 8222
      3762 8217 3760 8215 3759 8212 3756 8213
      3756 8208 3754 8206 3755 8204 3754 8201
      3755 8196

$$

PELTON
1 follow-up statement
457 
WGUS73 KJKL 150040
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
840 PM EDT SUN AUG 14 2011

KYC195-150055-
/O.EXP.KJKL.FF.W.0050.000000T0000Z-110815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
840 PM EDT SUN AUG 14 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL PIKE
COUNTY HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3742 8213 3743 8235 3752 8232 3755 8222
      3762 8217 3760 8215 3759 8212 3756 8213
      3756 8208 3754 8206 3755 8204 3754 8201
      3755 8196

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:36 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 14, 3:36 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SUN AUG 14 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED

AN UPPER LEVEL TROUGH WAS OVER MUCH OF THE EASTERN CONUS LATE THIS
AFTERNOON WITH AN UPPER LEVEL LOW OVER NORTHER OH AND TRAILING
SHORTWAVE TROUGH DOWN INTO THE CWA. MEANWHILE...UPPER LEVEL RIDGING
WAS CENTERED OVER NORTHERN TX WITH THE RIDGING EXTENDING WELL NORTH
THROUGH THE US AND INTO THE CANADIAN PLAINS. THE COLD FRONT TRAILING
SOUTH FROM THE SFC AREA OF LOW PRESSURE OVER THE UPPER OH VALLEY
REGION IS FINALLY EXITING THE FAR EASTERN PARTS OF THE CWA AT THIS
TIME. ONE MORE DISTURBANCE IS MOVING THROUGH IL AND IN AS IT MOVES
AROUND THE UPPER LOW AND INTO THE OH VALLEY.

OVER THE NEXT FEW DAYS...THE UPPER LEVEL LOW IS EXPECTED TO DROP INTO
THE CENTRAL APPALACHIANS WITH THE MEAN UPPER LEVEL TROUGH AXIS ALSO
MOVING EAST WITH TIME...REACHING FROM THE ST LAWRENCE VALLEY TO THE
CAROLINAS AND FL BY MON AFTERNOON. AFTER A BRIEF LOWERING IN HEIGHTS
THIS EVENING THROUGH TONIGHT ACROSS THE CWA AS THE UPPER LOW MOVES BY
THE NORTHEAST AND THE LAST DISTURBANCE MOVES THROUGH...UPPER LEVEL
HEIGHTS ARE PROGGED TO RISE AS THE RIDGE BUILDS EAST TOWARD THE LOWER
OH VALLEY AND TN VALLEYS THROUGH TUE. THE RIDGE WILL BEGIN TO FLATTEN
A BIT BY THE END OF THE PERIOD AS A SHORTWAVE TROUGH MOVES THROUGH
THE MAIN BAND OF WESTERLIES ALONG THE US/CANADIAN BORDER FROM THE
PLAINS AND APPROACHES THE WESTERN AND NORTHER GREAT LAKES BY 12Z WED.

CONTINUED WITH SOME ISOLATED TO SCATTERED POPS INTO THE EVENING IN
THE GRIDS WITH LINGERING CONVECTION OVER THE SOUTHEAST COUNTIES AND
SOME ISOLATED CONVECTION...MAINLY SHOWERS UPSTREAM OVER CENTRAL KY
AND IN.

MODELS PROG SOME WRAPAROUND LOW LEVEL MOISTURE TO MOVE ACROSS THE
CWA...ESPECIALLY THE EASTERN TWO THIRDS TONIGHT INTO THE DAY ON MON
AS THE UPPER LOW PASSES BY TO THE NORTHEAST AND THE UPPER DISTURBANCE
MOVES THROUGH. THE DEEPEST MOISTURE IS PROGGED ACROSS THE NORTHERN
AND EASTERN SECTIONS. AT THE SAME TIME...AS THE SFC LOW EXITS TO THE
EAST AND SFC HIGH PRESSURE OVER THE PLAINS AND MS VALLEY BUILDS
TOWARD THE REGION...THE LOW LEVEL FLOW WILL BECOME UPSLOPE. THE
RESULT SHOULD BE A PERIOD OF LOW CLOUDS...MOST LIKELY STRATOCU
DEVELOPING ACROSS OR MOVING INTO THE REGION BEGINNING BETWEEN ABOUT
0Z AND 3Z IN THE NORTH AND THEN GRADUALLY MOVING ACROSS THE REMAINDER
OF THE AREA THROUGH THE 11Z TO 15Z PERIOD ON MON. THE LOW CLOUDS
SHOULD LINGER LONGER ACROSS THE EASTERN COUNTIES. WITH THE UPPER
LEVEL DISTURBANCES PASSING BY TO OUR NORTHEAST AND THE DROP IN HEIGHTS
TONIGHT COMBINED WITH SOME LOW LEVEL UPSLOPE FLOW...ISOLATED TO
PERHAPS SCATTERED SHOWERS CANNOT BE RULED OUT OVERNIGHT AND INTO THE
DAY ON MON. VALLEY FOG COULD CERTAINLY DEVELOP OVERNIGHT IN SOME
AREAS AND LINGER INTO EARLY ON MON IF THE LOW CLOUDS ARE NOT AS
PROLIFIC OR IF BREAKS OR PERIOD OF CLEAR SKIES ARE REALIZED. LOWS
TONIGHT WILL NOT BE MUCH COOLER THAN READINGS FROM THIS AM. HIGHS ON
MON WILL BE HELD BACK...ESPECIALLY CENTRAL AND EASTERN AREAS A BIT BY
THE CLOUD COVER AND SLIGHTLY COOLER AIRMASS ALOFT. OVERALL...HIGHS ON
MON SHOULD AVERAGE ABOUT 5 TO 8 DEGREES BELOW NORMAL.

AS THE LOW LEVEL FLOW BECOMES MORE NORTHERLY FROM LATE MON INTO MON
NIGHT...THE LOW LEVEL CLOUDS SHOULD BEGIN TO THIN OUT AS THE SFC HIGH
GETS CLOSER TO THE REGION AND THE UPPER LEVEL HEIGHTS RISE EVEN
FURTHER. HOWEVER...MODEL PLAN VIEW 925 TO 850 MB LAYER RH AND
TIMEHEIGHT SECTIONS SUGGEST THE STRATOCU COULD LINGER INTO MON NIGHT...
PARTICULARLY OVER THE FAR SOUTHEASTERN SECTIONS. CONFIDENCE IN THE
EXACT TIMING OF CLEARING IS NOT EXTREMELY HIGH AND WOULD ULTIMATELY
HAVE AN AFFECT ON HOW MUCH FOG DEVELOPS ON MON NIGHT. FOR NOW PLAN TO
KEEP PERSISTENCE OF PATCHY DENSE FOG OR AREAS OF DENSE FOG ON MONDAY
NIGHT.

ONLY SOME DIURNALLY DRIVEN CU ARE ANTICIPATED ON TUE AS LINGERING LOW
LEVEL MOISTURE SHOULD MIX OUT A BIT FURTHER...WITH MAX TEMPS
MODERATING BACK TOWARD AVERAGE FOR MID MID AUGUST. HIGH PRESSURE WILL
BRING DRY WEATHER AND MOSTLY CLEAR TO CLEAR SKIES ON TUE NIGHT. THE
UPPER LEVEL AND SFC PATTERN SUPPORT THE POTENTIAL OF A SMALL TO
MODERATE RIDGE VALLEY SPLIT. VALLEY FOG IS ANTICIPATED.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED

THE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE LONG WAVE
PATTERN AND HAVE ALSO GELLED A BIT BETTER ON THE DETAILS AS WELL.
AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE DESERT SOUTHWEST...WHILE
A PASSING SHORT WAVE TROUGH MOVES ACROSS SOUTHERN CANADA...HELPING
TO ESTABLISH A BROAD TROUGH FROM THE GREAT LAKES TO THE SOUTHERN
APPALACHIANS THROUGH THE END OF THE WORK WEEK. THE DESERT SOUTHWEST
RIDGE THEN LOOKS TO BROADEN AND EXPAND EAST...BRINGING DRIER AND
WARMER CONDITIONS FOR THE TENNESSEE VALLEY AND SOUTHERN PORTIONS OF
THE OHIO VALLEY FOR THE WEEKEND.

EASTERN KENTUCKY WILL SEE DRY WEATHER THROUGH LATE WEDNESDAY
NIGHT...AS HIGH PRESSURE HOLDS ON AT THE SURFACE. THE SHORT WAVE
TROUGH AND ITS ASSOCIATED COLD FRONT WILL THEN APPROACH EARLY
THURSDAY MORNING. THE SURFACE BOUNDARY WILL BE SLOW TO EXIT THE AREA
THROUGH FRIDAY...LEADING TO AT LEAST SCATTERED CHANCES FOR MOST
THROUGH FRIDAY MORNING. HIGH PRESSURE AND RIDGING ALOFT WILL ENSUE
LATE FRIDAY NIGHT AND LOOKS TO LAST THROUGH THE WEEKEND.

FOR TEMPERATURES...WILL CONTINUE TO STAY WELL BELOW THE GFS MOS FOR
THE HIGHS DURING THE DRIER PERIODS...WITH READINGS OVERALL AVERAGING
NEAR OR JUST ABOVE SEASONAL VALUES.

&&

.AVIATION.../18Z TO 18Z/

A COLD FRONT IS CURRENTLY MOVING THROUGH THE EASTERN PARTS OF THE
CWA. AT THIS POINT IN TIME...SCATTERED SHRA AND TSRA HAVE MOVED EAST
OF LOZ AND SME AND SHOULD MOVE FURTHER AWAY FROM JKL BY 19Z. WITH CU
HAVING DEVELOPED FURTHER TO THE WEST...AND ADDITIONAL DAYTIME HEATING
THIS PM AND APPROACHING UPPER LEVEL DISTURBANCE OPTED TO GO WITH JUST
VCSH AND A CB CLOUD GROUP FOR THE REST OF THE AFTERNOON TO ACCOUNT
FOR ISOLATED TO SCATTERED CONVECTION THAT SHOULD DEVELOP BETWEEN 18Z
AND 22Z. WINDS WILL BE A BIT GUSTY THIS AFTERNOON BEHIND THE FRONT...
BUT GUSTS ARE EXPECTED TO SLACKEN DURING THE 22Z TO 00Z PERIOD. THE
UPPER LEVEL TROUGH IS EXPECTED TO DROP SOUTHEAST INTO THE CENTRAL
APPALACHIANS TONIGHT. WRAPAROUND MOISTURE AND A DISTURBANCE MOVING
THROUGH THIS TROUGH COULD LEAD TO MVFR TO CIGS AND VIS TONIGHT INTO
MON AM DURING THE 3Z TO 14Z PERIOD. IN ADDITION TO A FEW SHOWERS THAT
COULD DROP VIS...SOME BREAKS IN THE CLOUDS OR PARTIAL CLEARING
SHOULD LEAD TO VALLEY FOG IN SOME LOCATIONS AS WELL. CIGS AND VIS
SHOULD IMPROVE TO VFR LATE IN THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM...GEOGERIAN
AVIATION...JP
Hazardous weather outlook, Aug 14, 4:41 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
441 AM EDT SUN AUG 14 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
441 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Special weather statement, Aug 14, 1:03 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
103 PM EDT SUN AUG 14 2011

KYZ113-115-117-118-141730-
KNOTT-LESLIE-LETCHER-PERRY-
103 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 130
PM EDT SUNDAY AFTERNOON...

   SOUTHERN KNOTT...
   EAST CENTRAL LESLIE...
   NORTHWESTERN LETCHER AND
   CENTRAL PERRY.

AT 101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIABLOCK...OR
NEAR HAZARD...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JEFF AROUND 105
PM EDT...CORDIA AROUND 110 PM EDT...RITCHIE AROUND 115 PM EDT...
WISCOAL AROUND 120 PM EDT...SMITHSBORO AROUND 125 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES
AROUND AN INCH PER HOUR...GUSTY WINDS UP TO 30 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 14, 1:06 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
106 PM EDT SUN AUG 14 2011

KYZ085-087-088-117-118-141745-
WHITLEY-LESLIE-LETCHER-BELL-HARLAN-
106 PM EDT SUN AUG 14 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 145 PM EDT SUNDAY AFTERNOON...

   SOUTHERN LESLIE...
   EXTREME SOUTHWESTERN LETCHER...
   EXTREME SOUTHEASTERN WHITLEY...
   BELL AND
   HARLAN.

AT 106 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPPELL TO BALKAN TO FONDE...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF HARLAN TO 10 MILES EAST OF PINEVILLE
TO 8 MILES WEST OF MIDDLESBORO...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OAKS AROUND 110
PM EDT...LEWIS CREEK AROUND 115 PM EDT...NAPIER AROUND 120 PM EDT...
WHITE STAR AROUND 125 PM EDT...BIG LAUREL AROUND 130 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES
AROUND AN INCH PER HOUR...GUSTY WINDS UP TO 35 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE
URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Aug 14, 3:34 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT SUN AUG 14 2011

KYZ110-113-115-118-120-142030-
KNOTT-LETCHER-PERRY-PIKE-FLOYD-
334 PM EDT SUN AUG 14 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT SUNDAY AFTERNOON...

   SOUTHEASTERN KNOTT...
   NORTHERN LETCHER...
   EXTREME EAST CENTRAL PERRY...
   PIKE AND
   SOUTHEASTERN FLOYD.

AT 333 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BOARD TREE TO AMELIA...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF WILLIAMSON TO 8 MILES NORTHWEST OF
WHITESBURG...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAJESTIC AROUND
340 PM EDT...VAN AROUND 345 PM EDT...WOODMAN AROUND 350 PM EDT...
WINTERS AROUND 355 PM EDT...WRIGHT AROUND 400 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL CAUSE SIGINIFCANT PONDING OF WATER ON AREA
ROADWAYS AND MAY IN SOME LOCATIONS CAUSE DITCHES TO OVERFLOW ONTO
ROADS. MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe4 hr
Aug 13, 10:41 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike34 min
Aug 14, 1:27 PM EDTSevere Thunderstorm WarningJKLBell, Harlan33 min
Aug 14, 4:05 PM EDTAreal Flood AdvisoryJKLPike115 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.